On the shape of avalanches

Research output: Contribution to journalArticle

9 Scopus citations


In this paper we study a dimensionless model of granular matter. The model can be rewritten into a system of balance laws. We prove that, every sufficiently small, compactly supported perturbation of a Lipschitz continuous decoupled initial data gives decoupled solution in finite time. Moreover, no gradient catastrophe occurs, i.e., the solution does not develop discontinuities.

Original languageEnglish (US)
Pages (from-to)828-838
Number of pages11
JournalJournal of Mathematical Analysis and Applications
Issue number2
StatePublished - Mar 15 2008

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the shape of avalanches'. Together they form a unique fingerprint.

Cite this